Alert archive / Kansas / River Flood Warnings in 2016
River Flood Warning 9, NWS Hastings, NE
NWS Hastings, NE issued this river flood warning at Sep 5, 2016, 12:51 AM CDT for Osborne County, Kansas. It took effect at Sep 5, 2016, 7:40 AM CDT. It was in force for 65 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2016, 12:51 AM CDT (05:51 UTC)
- In effect from
- Sep 5, 2016, 7:40 AM CDT
- Expired
- Sep 8, 2016, 1:00 AM CDT
- In force
- 65 hr
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Flood severity
- Minor
County Osborne County, KS
The radar
The Grand Island radar (KUEX), 101 km from the middle of the area, began a volume at 05:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point S F Solomon River near Osborne (OSBK1). The gauge peaked at 14.44 ft at Sep 5, 2016, 9:00 AM CDT.
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 20 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06874000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
157 WGUS43 KGID 050551 FLWGID BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE HASTINGS NE 1251 AM CDT MON SEP 5 2016 ...The National Weather Service in Hastings has issued a flood warning for the following rivers in Kansas... South Fork Solomon River Near Woodston Affecting Osborne and Rooks Counties South Fork Solomon Near Osborne Affecting Osborne County && KSC141-163-052051- /O.NEW.KGID.FL.W.0008.160905T0638Z-160907T0900Z/ /WODK1.1.ER.160905T0638Z.160905T1800Z.160907T0300Z.NO/ 1251 AM CDT MON SEP 5 2016 The National Weather Service in Hastings has issued a * Flood Warning for The South Fork Solomon River Near Woodston. * until late Tuesday night..... * At 12:30 AM Monday the stage was 10.7 feet. * Flood stage is 12.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage early this morning and continue to rise to near 15.4 feet by this afternoon. The river will fall below flood stage by Tuesday late evening. * At 16.0 feet...Flooding occurs on both sides of the channel. Flood waters affect agricultural areas adjacent to the river and will begin to flow over the bridge on 30 Road located 2 miles downstream. && LAT...LON 3942 9940 3948 9893 3944 9893 3939 9940 $$ KSC141-052051- /O.NEW.KGID.FL.W.0009.160906T0345Z-160908T0600Z/ /OSBK1.1.ER.160906T0345Z.160906T1800Z.160907T1200Z.NO/ 1251 AM CDT MON SEP 5 2016 The National Weather Service in Hastings has issued a * Flood Warning for The South Fork Solomon Near Osborne. * from Monday evening to late Wednesday night..... * At 12:30 AM Monday the stage was 13.1 feet. * Flood stage is 14.0 feet. * Minor flooding is forecast. * At 14.0 feet...The north bank overflows. At 15 feet, the south bank overflows and the city golf course begins to flood. && LAT...LON 3948 9893 3944 9848 3939 9848 3944 9893 $$
5 follow-up statements
196 WGUS83 KGID 050707 FLSGID FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 207 AM CDT MON SEP 5 2016 ...The flood warning continues for the following rivers in Kansas... South Fork Solomon River Near Woodston Affecting Osborne and Rooks Counties South Fork Solomon Near Osborne Affecting Osborne County && KSC141-163-052207- /O.CON.KGID.FL.W.0008.000000T0000Z-160907T0900Z/ /WODK1.1.ER.160905T0841Z.160905T1800Z.160907T0300Z.NO/ 207 AM CDT MON SEP 5 2016 The Flood Warning continues for The South Fork Solomon River Near Woodston. * At 1:46 AM Monday the stage was 11.2 feet. * Flood stage is 12.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage early this morning and continue to rise to near 15.4 feet by this afternoon. The river will fall below flood stage by Tuesday late evening. * At 16.0 feet...Flooding occurs on both sides of the channel. Flood waters affect agricultural areas adjacent to the river and will begin to flow over the bridge on 30 Road located 2 miles downstream. && LAT...LON 3942 9940 3948 9893 3944 9893 3939 9940 $$ KSC141-052207- /O.CON.KGID.FL.W.0009.160906T0345Z-160908T0600Z/ /OSBK1.1.ER.160906T0345Z.160906T1800Z.160907T1200Z.NO/ 207 AM CDT MON SEP 5 2016 The Flood Warning continues for The South Fork Solomon Near Osborne. * At 1:30 AM Monday the stage was 13.2 feet. * Flood stage is 14.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by tonight and continue to rise to near 15.8 feet by Tuesday early afternoon. The river will fall below flood stage by Wednesday morning. * At 14.0 feet...The north bank overflows. At 15 feet, the south bank overflows and the city golf course begins to flood. && LAT...LON 3948 9893 3944 9848 3939 9848 3944 9893 $$
037 WGUS83 KGID 051122 FLSGID FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 622 AM CDT MON SEP 5 2016 ...The flood warning continues for the following rivers in Kansas... South Fork Solomon Near Osborne Affecting Osborne County && KSC141-060222- /O.EXT.KGID.FL.W.0009.160905T1240Z-160908T0300Z/ /OSBK1.1.ER.160905T1240Z.160906T1200Z.160907T0900Z.NO/ 622 AM CDT MON SEP 5 2016 The Flood Warning continues for The South Fork Solomon Near Osborne. * At 5:30 AM Monday the stage was 13.7 feet. * Flood stage is 14.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by this morning and continue to rise to near 15.9 feet by tomorrow morning.the river will fall below flood stage by Wednesday morning. * At 14.0 feet...The north bank overflows. At 15 feet, the south bank overflows and the city golf course begins to flood. && LAT...LON 3948 9893 3944 9848 3939 9848 3944 9893 $$ Kelley
379
WGUS83 KGID 051420
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
920 AM CDT MON SEP 5 2016
...The flood warning continues for the following rivers in Kansas...
Bow Creek Near Stockton Affecting Phillips and Rooks Counties
South Fork Solomon River Near Woodston Affecting Osborne and Rooks
Counties
South Fork Solomon Near Osborne Affecting Osborne County
North Fork Solomon Near Glade Affecting Phillips County
&&
KSC147-163-060520-
/O.EXT.KGID.FL.W.0007.000000T0000Z-160906T2100Z/
/SKTK1.2.ER.160905T0118Z.160905T1001Z.160906T0300Z.NR/
920 AM CDT MON SEP 5 2016
The Flood Warning continues for
The Bow Creek Near Stockton.
* At 8:45 AM Monday the stage was 12.1 feet.
* Flood stage is 9.0 feet.
* Moderate flooding is occurring and Minor flooding is forecast.
* Forecast...The river will fall to below flood stage by
tonight.
&&
LAT...LON 3957 9960 3959 9929 3964 9915 3956 9917
3950 9960
$$
KSC147-060520-
/O.CON.KGID.FL.W.0006.000000T0000Z-160907T1042Z/
/GDEK1.3.ER.160904T2135Z.160905T0746Z.160906T1642Z.NR/
920 AM CDT MON SEP 5 2016
The Flood Warning continues for
The North Fork Solomon Near Glade.
* At 9:00 AM Monday the stage was 17.3 feet.
* Flood stage is 11.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will fall below flood stage by tomorrow late
morning.
* At 18.0 feet...Flooding of crop, pasture land, and low lying areas
is extensive. The towns of Glade, Speed, and Logan are located on
high ground and are not subject to flooding.
&&
LAT...LON 3967 9962 3968 9944 3968 9922 3964 9922
3963 9962
$$
KSC141-163-060000-
/O.EXT.KGID.FL.W.0008.000000T0000Z-160906T0000Z/
/WODK1.1.ER.160905T1020Z.160905T1146Z.160905T1800Z.NO/
920 AM CDT MON SEP 5 2016
The Flood Warning continues for
The South Fork Solomon River Near Woodston.
* At 8:46 AM Monday the stage was 11.9 feet.
* Flood stage is 12.0 feet.
* Forecast...The river is expected to remain near flood stage
this rise morning and fall below flood stage this afternoon.
* At 12.0 feet...Water overflows the low water channel banks into
areas covered with thick grass and willows. Agricultural low land
areas adjacent to the river flood.
&&
LAT...LON 3942 9940 3948 9893 3944 9893 3939 9940
$$
KSC141-060520-
/O.EXT.KGID.FL.W.0009.000000T0000Z-160907T0234Z/
/OSBK1.1.ER.160905T1133Z.160905T1800Z.160906T0834Z.NO/
920 AM CDT MON SEP 5 2016
The Flood Warning continues for
The South Fork Solomon Near Osborne.
* At 8:30 AM Monday the stage was 14.3 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is forecast to rise to near 15.0 feet this
afternoon. The river will fall below flood stage early tomorrow.
* At 14.0 feet...The north bank overflows. At 15 feet, the south bank
overflows and the city golf course begins to flood.
&&
LAT...LON 3948 9893 3944 9848 3939 9848 3944 9893
$$837
WGUS83 KGID 052019
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
319 PM CDT MON SEP 5 2016
...The flood warning continues for the following rivers in Kansas...
Bow Creek Near Stockton Affecting Phillips and Rooks Counties
North Fork Solomon Near Glade Affecting Phillips County
South Fork Solomon River Near Woodston Affecting Osborne and Rooks
Counties
South Fork Solomon Near Osborne Affecting Osborne County
&&
KSC147-061119-
/O.EXT.KGID.FL.W.0006.000000T0000Z-160907T1408Z/
/GDEK1.3.ER.160904T2135Z.160905T0746Z.160906T2008Z.NR/
319 PM CDT MON SEP 5 2016
The Flood Warning continues for
The North Fork Solomon Near Glade.
* At 2:46 PM Monday the stage was 16.5 feet.
* Flood stage is 11.0 feet.
* Moderate flooding is occurring then Minor flooding is forecast.
* Forecast...The river is forecast to fall below flood stage
by tomorrow afternoon.
* At 16.0 feet...Widespread flooding occurs in the vicinity of the
bridge on Highway 183.
&&
LAT...LON 3967 9962 3968 9944 3968 9922 3964 9922
3963 9962
$$
KSC147-163-061119-
/O.EXT.KGID.FL.W.0007.000000T0000Z-160907T1100Z/
/SKTK1.2.ER.160905T0118Z.160905T1001Z.160906T1700Z.NR/
319 PM CDT MON SEP 5 2016
The Flood Warning continues for
The Bow Creek Near Stockton.
* At 2:45 PM Monday the stage was 11.6 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is forecast to fall below flood stage by
tomorrow early afternoon.
&&
LAT...LON 3957 9960 3959 9929 3964 9915 3956 9917
3950 9960
$$
KSC141-163-061119-
/O.EXT.KGID.FL.W.0008.000000T0000Z-160907T0600Z/
/WODK1.1.ER.160905T1020Z.160906T0600Z.160907T0000Z.NO/
319 PM CDT MON SEP 5 2016
The Flood Warning continues for
The South Fork Solomon River Near Woodston.
* At 3:01 PM Monday the stage was 12.7 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is forecast to rise near 13.5 feet
after midnight. The river will fall below flood stage
tomorrow evening.
* At 12.0 feet...Water overflows the low water channel banks into
areas covered with thick grass and willows. Agricultural low land
areas adjacent to the river flood.
&&
LAT...LON 3942 9940 3948 9893 3944 9893 3939 9940
$$
KSC141-061118-
/O.EXT.KGID.FL.W.0009.000000T0000Z-160907T2230Z/
/OSBK1.1.ER.160905T1133Z.160905T1415Z.160907T0430Z.NO/
319 PM CDT MON SEP 5 2016
The Flood Warning continues for
The South Fork Solomon Near Osborne.
* At 2:30 PM Monday the stage was 12.6 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...The river is forecast to rise above flood stage by
tomorrow late morning and continue to rise to near 14.3 feet in
the afternoon. The river will fall below flood stage in the
late evening tomorrow.
* At 14.0 feet...The north bank overflows. At 15 feet, the south bank
overflows and the city golf course begins to flood.
&&
LAT...LON 3948 9893 3944 9848 3939 9848 3944 9893
$$276
WGUS83 KGID 060121
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
821 PM CDT MON SEP 5 2016
...The flood warning is cancelled for the following rivers in
Kansas...
South Fork Solomon Near Osborne Affecting Osborne County
&&
...The flood warning continues for the following rivers in Kansas...
North Fork Solomon Near Glade Affecting Phillips County
South Fork Solomon River Near Woodston Affecting Osborne and Rooks
Counties
&&
...The flood warning continues for the following rivers in Kansas...
Bow Creek Near Stockton Affecting Phillips and Rooks Counties
&&
KSC147-163-061621-
/O.CON.KGID.FL.W.0007.000000T0000Z-160907T1100Z/
/SKTK1.2.ER.160905T0118Z.160905T1001Z.160906T1700Z.NR/
821 PM CDT MON SEP 5 2016
The Flood Warning continues for
The Bow Creek Near Stockton.
* At 8:01 PM Monday the stage was 11.4 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tomorrow early afternoon.
&&
LAT...LON 3957 9960 3959 9929 3964 9915 3956 9917
3950 9960
$$
KSC147-061621-
/O.EXT.KGID.FL.W.0006.000000T0000Z-160907T1104Z/
/GDEK1.3.ER.160904T2135Z.160905T0746Z.160906T1704Z.NR/
821 PM CDT MON SEP 5 2016
The Flood Warning continues for
The North Fork Solomon Near Glade.
* At 8:01 PM Monday the stage was 15.9 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tomorrow early afternoon.
* At 16.0 feet...Widespread flooding occurs in the vicinity of the
bridge on highway 183.
&&
LAT...LON 3967 9962 3968 9944 3968 9922 3964 9922
3963 9962
$$
KSC141-163-061621-
/O.EXT.KGID.FL.W.0008.000000T0000Z-160907T0325Z/
/WODK1.1.ER.160905T1020Z.160906T0600Z.160906T2125Z.NO/
821 PM CDT MON SEP 5 2016
The Flood Warning continues for
The South Fork Solomon River Near Woodston.
* At 7:45 PM Monday the stage was 13.0 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 13.2 feet by
after midnight tomorrow. The river will fall below flood stage
tomorrow afternoon.
* At 12.0 feet...Water overflows the low water channel banks into
areas covered with thick grass and willows. Agricultural low land
areas adjacent to the river flood.
&&
LAT...LON 3942 9940 3948 9893 3944 9893 3939 9940
$$
KSC141-060151-
/O.CAN.KGID.FL.W.0009.000000T0000Z-160907T2230Z/
/OSBK1.1.ER.160905T1133Z.160905T1415Z.160905T1640Z.NO/
821 PM CDT MON SEP 5 2016
The Flood Warning is cancelled for
The South Fork Solomon Near Osborne.
* At 7:30 PM Monday the stage was 10.5 feet.
* Flood stage is 14.0 feet.
* Forecasted to fall below flood stage at 11:40 AM Monday.
* Forecast...The river will continue to fall to 13.0 feet by
Wednesday morning.
* At 14.0 feet...The north bank overflows. At 15 feet, the south bank
overflows and the city golf course begins to flood.
&&
LAT...LON 3948 9893 3944 9848 3939 9848 3944 9893
$$
GUERREROWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this river flood warning went out at Sep 4, 7:11 PM CDT, 5 hours 40 minutes earlier.
Area forecast discussion, Sep 4, 7:11 PM CDT, 5 hours 40 minutes before
Area Forecast Discussion National Weather Service Hastings NE 711 PM CDT SUN SEP 4 2016 .UPDATE... Issued at 659 PM CDT Sun Sep 4 2016 Diurnally driven strong to severe thunderstorms across northwest Kansas will slide northeast into our north central Kansas and south central Nebraska counties this evening. These storms will likely be more scattered in coverage south of interstate 80 and there is some question as to how well they will hold together after sunset, but large hail, damaging winds, and flash flooding will be possible with these storms. Additional strong to severe thunderstorms are expected to form on the nose of the strengthening low level jet between 9pm and midnight with the greatest coverage of these later developing storms likely north of I-80 and even more so along and north of hwy 92. && .SHORT TERM...(This evening through Monday) Issued at 227 PM CDT Sun Sep 4 2016 We have a chance for thunderstorms this evening. There will be a couple thousand J/kg of most unstable CAPE (upwards to near 4,000 per the NAM) with decent bulk (0-6km) shear around 45 knots to support updrafts capable of large hail around half dollar size (or larger) and thunderstorm wind gusts around 60 mph. Initially, there is a chance for some of the early thunderstorms to develop into supercells and there will be a small threat for tornadoes before storm mode goes more into a cluster of storms. The higher instability is across western portions of the county warning area...and I believe thunderstorms will impact our area here initially. A surface trough is currently in place across western parts of the Central Plains. Thunderstorms are already developing across eastern Colorado. The HRRR is initializing well and capturing this in the 19Z run. The HRRR brings these storms into western parts of our area as early as 6pm. A flood warning is in effect for portions of north central Kansas until 730 pm tonight. Please see the latest Flood Warning product for more information. Chances for additional rainfall look more favorable for areas north of the flooded area. .LONG TERM...(Monday night through Sunday) Issued at 227 PM CDT Sun Sep 4 2016 Throughout the extended there are multiple chances for thunderstorms. Some of these chances could produce storms capable of strong to severe weather. The Storm Prediction Center has us outlooked the next several days in a row. Monday is really the only day that doesn't look as favorable for thunderstorms...and really the only dry period in the forecast until next weekend. Any additional rainfall in those areas that have already received a lot of rainfall could potentially be prone to more flooding. This will need paying attention to over the course of next week, in particular north central Kansas, which doesn't need anymore rainfall. && .AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Monday evening) Issued at 659 PM CDT Sun Sep 4 2016 The primary aviation concern will center around both strong low level wind shear...as well as thunderstorms this evening through tonight. Some of the thunderstorms in the area could be strong to severe, but too early to say for sure if these more scattered thunderstorms will directly impact the terminals or not. The most likely time for thunderstorms will be between 9pm and 1am. The low level wind shear will be rather strong through a majority of the overnight hours. && .GID Watches/Warnings/Advisories... NE...None. KS...None. && UPDATE...Wesely SHORT TERM...Guerrero LONG TERM...Guerrero AVIATION...Wesely
Hazardous weather outlook, Sep 4, 7:56 PM CDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 756 PM CDT SUN SEP 4 2016 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 060100- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 756 PM CDT SUN SEP 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA WITH THE GREATEST AREAL COVERAGE NORTH OF HIGHWAY 92 IN CENTRAL NEBRASKA. SOME THUNDERSTORMS MAY BECOME SEVERE WITH THE PRIMARY HAZARDS BEING STRONG WIND GUSTS TO AROUND 60 MPH...LARGE HAIL TO THE SIZE OF HALF DOLLARS...AND LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE FOR AT LEAST PORTIONS OF THE OUTLOOK AREA FROM MONDAY NIGHT THROUGH FRIDAY NIGHT. A FEW OF THE STORMS MONDAY NIGHT AND TUESDAY AFTERNOON AND TUESDAY NIGHT COULD BE STRONG TO SEVERE. LARGE HAIL...GUSTY WINDS AND LOCALIZED FLOODING WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 7:38 PM CDT | Areal Flood Warning | GID | Osborne, Rooks | 24 hr |
| Sep 5, 12:51 AM CDT | River Flood Warning | GID | Osborne, Rooks | 51 hr |
Nearby
River Flood Warnings in Kansas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.